Patient discussion about Viagra

!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.

Q. How long does Viagra's effect last?

My Husband got Viagra from his Doctor and wants to start taking it. How long does the effect last?
A1Here is a link to a video that answers your question:
http://www.viagra.com/content/how-viagra-ed-medication-works.jsp?setShowOn=../content/about-viagra-ed-treatment.jsp&setShowHighlightOn=../content/how-viagra-ed-medication-works.jsp
A2Viagra works for about 4 hours. The Viagra will only work when your Husband needs it, when he is sexually aroused and when he isn't, the effect will go away.

Q. Does Viagra have any side effects?

My boyfriend started taking Viagra and now he has headaches. Could this be caused by the Viagra?
A1Yes, headaches are a side effect of Viagra. Other common side effects are facial flushing, upset stomach and a temporary bluish vision. If this persists, he should consult his Doctor.
A2I never heard about this side effect, but i'll need to research it more. Here's a link about Viagra with an animated video http://www.youtube.com/watch?v=UANK7sAFM58 I hope your boyfriend feels better.
A3Regardless the fact that I never heard of such side effects, since I’ve started using Viagra my girlfriend’s headaches disappeared as well :-)

Q. What are the risks of taking Viagra?

Are there any risks in taking Viagra in the long term?
A1The US Food and Drug Administration identified 50 men with blindness who have taken Viagra, but who also had diabetes and heart disease, which is known to cause blindness. Therefore, it is not certain if it was caused directly from the Viagra.
The FDA informed healthcare professionals in October, 2007 that drugs used to treat erectile dysfunction, including Viagra, may increase risk of sudden hearing loss.
A2Viagra's prescribing instructions warn against use by men taking heart drugs known as nitrates and caution about sudden vision and hearing loss and other problems.
A3Although few serious side effects have been seen, recent reports (2005) suggest a possible risk of blindness from non-arteritic ischaemic optic neuropathy. This is a rare condition in which blood supply is reduced to the optic nerve causing permanent nerve damage.

Q. Does Viagra increase the chance of getting HIV?

I heard that taking Viagra can increase the chances of getting HIV when having sexual contact. Is this true?
A1There is no proof that Viagra increases the risk to catch HIV. However there have been studies made, which show that men who use Viagra behave differently by having multiple sexual partners and/ or having unprotected sex, which both increase the chances of getting infected with HIV.
A2Viagra does not increase the chances of getting HIV. However it is not a substitute for condoms and other STD (sexually transmitted disease) prevention methods.
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.